zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Reversible periodic orbits in a class of 3D continuous piecewise linear systems of differential equations. (English) Zbl 1245.34046

Summary: The so-called noose bifurcation is an interesting structure of reversible periodic orbits that was numerically detected by Kent and Elgin in the well-known Michelson system. In this work we perform an analysis of the periodic behavior of a piecewise version of the Michelson system where this bifurcation also exists. This variant is a one-parameter three-dimensional piecewise linear continuous system with two zones separated by a plane and it is also a representative of a wide class of reversible divergence-free systems.

In the piecewise system, the noose bifurcation involves reversible periodic orbits that intersect the separation plane at two or four points. This work is focused on those reversible periodic orbits that intersect the separation plane twice (RP2-orbits). It is established that for every T between 2π and a critical point, there exists a unique value of the parameter for which the system has an RP2-orbit with period T. Moreover, this critical value, that separates periodic orbits with two or four points of intersection with the separation plane, corresponds to an RP2-orbit that crosses the separation plane tangentially.

It is also proved that in a parameter versus period bifurcation diagram, the curve of this family of periodic orbits has a unique maximum point, which corresponds to the saddle-node bifurcation of periodic orbits that appears in the noose bifurcation.

MSC:
34C23Bifurcation (ODE)
34C25Periodic solutions of ODE
34C45Invariant manifolds (ODE)
37G15Bifurcations of limit cycles and periodic orbits
References:
[1]Kuznetsov, Yu.A.: Elements of applied bifurcation theory, (2004)
[2]Shil’nikov, L. P.: A case of the existence of a denumerable set of periodic motions, Sov. math. Dokl. 6, 163-166 (1965) · Zbl 0136.08202
[3]Arneodo, A.; Coullet, P.; Tresser, C.: Oscillators with chaotic behavior: an illustration of a theorem by shil’nikov, J. stat. Phys. 27, 171-182 (1982) · Zbl 0522.58033 · doi:10.1007/BF01011745
[4]Carmona, V.; Freire, E.; Ponce, E.; Ros, J.; Torres, F.: Limit cycle bifurcation in 3D continuous piecewise linear systems with two zones. Application to Chua’s circuit, Internat. J. Bifur. chaos appl. Sci. engrg. 15, 3153-3164 (2005) · Zbl 1093.34528 · doi:10.1142/S0218127405014027
[5]Freire, E.; Ponce, E.; Ros, J.: Limit cycle bifurcation from center in symmetric piecewise-linear systems, Internat. J. Bifur. chaos appl. Sci. engrg. 9, 895-907 (1999) · Zbl 1089.34513 · doi:10.1142/S0218127499000638
[6]Freire, E.; Ponce, E.; Torres, F.: Hopf-like bifurcations in planar piecewise linear systems, Publ. mat. 41, 135-148 (1997) · Zbl 0880.34037 · doi:10.5565/PUBLMAT_41197_08
[7]Tresser, C.: About some theorems by L.P. Shil’nikov, Ann. inst. H. Poincaré phys. Théor. 40, 441-461 (1984) · Zbl 0556.58025 · doi:numdam:AIHPA_1984__40_4_441_0
[8]Kent, P.; Elgin, J.: Noose bifurcation of periodic orbits, Nonlinearity 4, 1045-1061 (1991) · Zbl 0747.34024 · doi:10.1088/0951-7715/4/4/002
[9]Algaba, A.; Freire, E.; Gamero, E.; Rodriguez-Luis, A. J.: Resonances of periodic orbits in Rössler system in presence of a triple-zero bifurcation, Internat. J. Bifur. chaos appl. Sci. engrg. 17, 1997-2008 (2007) · Zbl 1145.37322 · doi:10.1142/S0218127407018178
[10]Kuramoto, Y.; Tsuzuki, T.: Persistent propagation of concentration waves in dissipative media far for thermal equilibrium, Progr. theoret. Phys. 55, 356-369 (1976)
[11]Michelson, D.: Steady solutions of the Kuramoto–Sivashinsky equation, Physica D 19, 89-111 (1986) · Zbl 0603.35080 · doi:10.1016/0167-2789(86)90055-2
[12]Freire, E.; Gamero, E.; Rodriguez-Luis, A. J.; Algaba, A.: A note on the triple-zero linear degeneracy: normal forms, dynamical and bifurcation behaviors of an unfolding, Internat. J. Bifur. chaos appl. Sci. engrg. 12, 2799-2820 (2002) · Zbl 1043.37042 · doi:10.1142/S0218127402006175
[13]Webster, K. N.; Elgin, J. N.: Asymptotic analysis of the michelson system, Nonlinearity 16, 2149-2162 (2003) · Zbl 1055.34102 · doi:10.1088/0951-7715/16/6/316
[14]Dumortier, F.; Ibañez, S.; Kokubu, H.: New aspects in the unfolding of the nilpotent singularity of codimension three, Dyn. syst. 16, 63-95 (2001) · Zbl 0993.37026 · doi:10.1080/02681110010017417
[15]Kokubu, H.; Wilczak, D.; Zgliczyński, P.: Rigorous verification of COCOON bifurcations in the michelson system, Nonlinearity 20, 2147-2174 (2007) · Zbl 1126.37035 · doi:10.1088/0951-7715/20/9/008
[16]Lamb, J.; Teixeira, M. A.; Webster, K. N.: Heteroclinic bifurcations near Hopf-zero bifurcation in reversible vector fields in R3, J. differential equations 219, 78-115 (2005) · Zbl 1090.34033 · doi:10.1016/j.jde.2005.02.019
[17]Llibre, J.; Zhang, X.: On the Hopf-zero bifurcation of the michelson system, Nonlinear anal. RWA 12, 1650-1653 (2011) · Zbl 1220.34070 · doi:10.1016/j.nonrwa.2010.10.019
[18]Troy, W. C.: The existence of steady solutions of the Kuramoto–Sivashinsky equation, J. differential equations 82, 269-313 (1989) · Zbl 0693.34053 · doi:10.1016/0022-0396(89)90134-4
[19]Wilczak, D.: Symmetric heteroclinic connections in the michelson system: a computer assisted proof, SIAM J. Appl. dyn. Syst. 4, 489-514 (2005) · Zbl 1120.34033 · doi:10.1137/040611112
[20]Carmona, V.; Fernández-Sánchez, F.; Teruel, A. E.: Existence of a reversible T-point heteroclinic cycle in a piecewise linear version of the michelson system, SIAM J. Appl. dyn. Syst. 7, 1032-1048 (2008) · Zbl 1169.34325 · doi:10.1137/070709542
[21]Carmona, V.; Fernández-Sánchez, F.; García-Medina, E.; Teruel, A. E.: Existence of homoclinic connections in continuous piecewise linear systems, Chaos 20, 013124 (2010)
[22]Llibre, J.; Teruel, A. E.: Existence of Poincaré maps in piecewise linear differential systems in rn, Internat. J. Bifur. chaos appl. Sci. engrg. 8, 2843-2851 (2004) · Zbl 1062.34004 · doi:10.1142/S0218127404010874
[23]Lee, C. M.; Collins, P. J.; Krauskopf, B.; Osinga, H. M.: Tangency bifurcations of global Poincaré maps, SIAM J. Appl. dyn. Syst. 7, No. 3, 712-754 (2008) · Zbl 1159.37313 · doi:10.1137/07069972X